# SDR CA050804007

- Difficulty date: July 25, 2005
- Submitted: September 1, 2005
- Operation: General aviation
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 107902010
- Part serial: 847283
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

MAGNETO SENT TO US TO OFFSET COST OF PARTS ORDERED FROM US.  INSPECTION CARRIED OUT PRIOR TO PUTTING UNIT IN STOCK.  FOUND RETAINING RING ON DISTRIBUTOR GEAR SHAFT WAS REUSED.  DISTRIBUTOR GEAR OF OLD DESIGN, SHOULD BE REPLACED AS PER TCM 53658.  MAGNETO WAS OVERHAULED.  IMPULSE COUPLING WAS INSPECTED FOR CONDITION/OPERATION.  DOES NOT ENGAGE.  IMPULSE SPRING WOUND BACKWARDS, DISENGAGING FLYWEIGHTS FROM STOP PINS.  STARTING THE ENG WITH THIS MAGNETO MAY CAUSE KICKBACK DUE TO THE ENGINE BEING FIRED AT ITS NORMAL ADVANCED TIMING POSITION, NOT THE RETARDED POSITION THE IMPULSE COUPLING PROVIDES.  KICKBACK MAY DAMAGE ENGINE AND ACCY COMPONENTS AND CAUSE FAILURE OF THE ENGINE.
